DrupalWomenQ-#6788

Having headaches and my energy level is extremely low. Any suggestions?

One Answer;

  1. Staness Jonekos wrote on :

    If you are suffering from headaches or migraines it is no surprise your energy level is low – they can be exhausting. My husband suffers from terrible headaches that turn into migraines and it took years to find the cause — snoring!

    Two thirds of the 32 million Americans who suffer from migraines are women. Headaches affect women disproportionately throughout reproductive life. Studies suggest that hormonal fluctuations especially in estrogen (often experienced during perimenopause) play an important role in headaches.

    As women approach menopause and hormone fluctuation is more pronounced, migraines can get worse or appear for the first time. After menopause, many women find relief from migraines.

    Other causes may be completely unrelated to hormones, including infection, dental problems, sleep deprivation, and allergies.

    General measures to treat headaches include avoiding triggers, getting adequate sleep, and not skipping meals. More serious headaches, including migraines, often require prescription medication. Headaches related to the hormone fluctuations of perimenopause can sometimes be eliminated with menopausal hormone therapy (HT). Low-dose HT is sometimes used to manage menopause-related migraines — although in some women it can also make migraines worse. Women on oral contraceptives with headaches during the placebo week (when they have a period) can just skip the placebo week (talk to your clinician about this).

    Evidence indicates that some types of progestogen therapy may aggravate headaches. Progestogen is a hormone typically used with estrogen by women with an intact uterus. Any kind of hormone therapy (including oral contraceptives) should be stopped if it causes migraines to worsen.

    If headaches occur more than twice a week, there are some prescription medications that can be used on a regular basis to help prevent the headaches. Stopping prescription and/or nonprescription headache medications can result in “rebound” headaches.

    Start the detective work, the effort is worth it. Find the cause of your headaches and get your energy back. Good luck.

    Reply
Are you an FOF Guru? Please to log in and post your response